MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX; CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX; CATHETER, IRRIGATION
Model Number G05161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - phone number: (b)(6).G4 ¿ pma/510(k) #: exempt.H3 - device evaluation anticipated but not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the guidewire included in a thal-quick chest tube set separated.A thal-quick chest drain was being placed in an unknown patient with pleural fluid.The procedure progressed without issue until the stage where the guidewire was to be withdrawn through the drain.At this point, resistance was encountered while attempting to remove the wire.In response, the entire drain was withdrawn from the patient.Upon inspection by the user, it was noted that the guidewire had partially fractured, with a segment of the wire remaining inside the thoracic cavity.The retained wire fragment was subsequently retrieved in full.Examination of the wire revealed that one strand of the steel wire had broken, and the remaining wires exhibited signs of twisting.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX; CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24717830
Report Number1820334-2026-00335
Device Sequence Number5763742
Product Code GBX
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05161
Device Catalogue NumberC-TQTS-1200
Device Lot Number16625694
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer07/20/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date07/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown